8 days after breast augmentation. What is going on with red patch? (Photo)

I had breast implants put in 9/1/16, 590 uhp. 8 days later I notice this. Red spot on left breast, tender to touch and kind of like a bump under the skin. Dr. Put me on biaxin then added bactrim DS 2 days later. Now I feel dizzy,shaky feeling, the red is still tender,head ache, nasty taste in mouth, medication side affect,occasional nausea and just a general ill feeling. I don't see a change with being on 2 different antibiotics. No fever , I've been in daily contact with my dr.

Doctor Answers 6

Red spot

Sorry to hear that your having a rough first 8 days.  Biggest concerns are infection or bleeding.  Be observant for fever, swelling, increasing pain, drainage from the incision, or other signs of infection.  If these don't improve soon I'd hope your surgeon considers more advanced options.  Keep in close daily contact like you're doing and be knowledgable about signs and symptoms to watch out for.  Best wishes!


Overland Park Plastic Surgeon
5.0 out of 5 stars 44 reviews

8 days after breast augmentation. What is going on with red patch?

If you have an infection inside the breast where the implant sits, antibiotics are not going to cure it the implant needs to be removed. You need to get in and see your surgeon today. Your symptoms are very worrisome. 

Ronald V. DeMars, MD
Portland Plastic Surgeon
5.0 out of 5 stars 24 reviews

Redness, swelling, tenderness, warmth...Cellulitis?

Infection while rare remains a known risk/complication when undergoing augmentation. Concerning signs include:-worsening pain and tenderness-redness, warmth of the skin-increasing swelling-systemic signs (fever and general malaise)The initial treatment for infection is antibiotics. However, failure to respond to oral antibiotics may necessitate IV antibiotics or in some cases explantation. For this reason, close and consistent communication with your board certified plastic surgeon is crucial. Best of Luck!

Donovan Rosas, MD
Westchester Plastic Surgeon
5.0 out of 5 stars 7 reviews

Cellulitis vs abscess

I believe that this may be a serious infection of either the skin or a deeper abscess that is not responding to antibiotics orally. I would recommend a visit as soon as possible to the emergency room for intravenous antibiotics and possible removal of implant if an abscess found. 

Stuart A. Linder, MD, FACS
Beverly Hills Plastic Surgeon
4.8 out of 5 stars 40 reviews

Red spot could indicate infection

what you are describing is consistent with a cellulitis, which is a potentially serious infection. Good communication with your plastic surgeon is the most important thing. Doctors online can't treat you. You should be seen by your ps if you haven't been recently.

Paul W. Loewenstein, MD
Milwaukee Plastic Surgeon
4.8 out of 5 stars 27 reviews

Post op infection?

It would appear you have developed a cellulitis or an infection in your skin.  You have done the correct thing by staying in close contact with your surgeon and antibiotics are indicated.  If you are having side effects from the Bactrim DS, then you should switch to a different antibiotic, re-contact your plastic surgeon again.Good Luck!

David Finkle, MD
Omaha Plastic Surgeon
4.9 out of 5 stars 73 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.